Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 25, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Feb 12, 2009, 3:15 AM CST for 15 counties in Florida. It took effect at Feb 12, 2009, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2009, 3:15 AM CST (09:15 UTC)
- In effect from
- Feb 12, 2009, 12:00 PM CST
- Expired
- Feb 12, 2009, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 40 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 347 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 120915 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 415 AM EST THU FEB 12 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ THIS AFTERNOON FOR THE EASTERN FLORIDA PANHANDLE AND WESTERN BIG BEND DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... .A DRIER AIR MASS WILL FILTER INTO THE REGION TODAY BEHIND AN EXITING COLD FRONT. TEMPERATURES WILL RISE INTO THE 70S THIS AFTERNOON ALLOWING HUMIDITY VALUES TO DROP BELOW 35 PERCENT FOR AROUND 4 HOURS ACROSS THE EASTERN FLORIDA PANHANDLE AND WESTERN BIG BEND. MOISTURE WILL QUICKLY RETURN FOR FRIDAY AHEAD OF THE NEXT STORM SYSTEM...WITH HUMIDITY LEVELS REMAINING ELEVATED THROUGH THE WEEKEND. FLZ007>019-026-027-122300- /O.NEW.KTAE.FW.W.0025.090212T1800Z-090212T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA- 415 AM EST THU FEB 12 2009 /315 AM CST THU FEB 12 2009/ ...RED FLAG WARNING IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ CAMP
1 follow-up statement
000 WWUS82 KTAE 122024 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 324 PM EST THU FEB 12 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON FOR THE EASTERN FLORIDA PANHANDLE AND BIG BEND DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... ...RED FLAG WARNING NOW IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ FRIDAY AFTERNOON FOR THE FLORIDA BIG BEND DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...ALTHOUGH RELATIVE HUMIDITIES AND RAIN CHANCES WILL BE ON THE RISE THROUGH THE DAY FRIDAY...RED FLAG CONDITIONS ARE EXPECTED ACROSS THE BIG BEND DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY. DISPERSIONS WILL REMAIN BELOW CRITICAL LEVELS DURING THIS TIME. RED FLAG CONDITIONS ARE NOT EXPECTED OVER THE WEEKEND AS A FRONTAL BOUNDARY APPROACHES AND MOVES OVER THE AREA. THE NEXT BEST CHANCE FOR FIRE WEATHER WILL BE ON MONDAY IN THE WAKE OF THE FRONT. FLZ016>019-027-130000- /O.NEW.KTAE.FW.W.0026.090213T1800Z-090213T2300Z/ /O.CON.KTAE.FW.W.0025.000000T0000Z-090212T2300Z/ GADSDEN-LEON-JEFFERSON-MADISON-WAKULLA- 324 PM EST THU FEB 12 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST FRIDAY... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LONG DURATIONS OF LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ028-029-130000- /O.NEW.KTAE.FW.W.0026.090213T1800Z-090213T2300Z/ /O.EXA.KTAE.FW.W.0025.000000T0000Z-090212T2300Z/ TAYLOR-LAFAYETTE- 324 PM EST THU FEB 12 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST FRIDAY... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LONG DURATIONS OF LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ034-130000- /O.NEW.KTAE.FW.W.0026.090213T1800Z-090213T2300Z/ DIXIE- 324 PM EST THU FEB 12 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST FRIDAY... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LONG DURATIONS OF LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ007>015-026-122300- /O.CON.KTAE.FW.W.0025.000000T0000Z-090212T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-LIBERTY- 324 PM EST THU FEB 12 2009 /224 PM CST THU FEB 12 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LONG DURATIONS OF LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 12, 1:30 AM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Feb 12, 1:30 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 AM EST THU FEB 12 2009
.SYNOPSIS...WATER VAPOR ANIMATION DEPICTED A PROGRESSIVE AND FAIRLY
AMPLIFIED PATTERN IN THE MID/UPPER LEVELS. NEGATIVELY-TILTED TROUGH
CONTINUED TO LIFT NORTHEAST FROM THE OH VALLEY TOWARD NEW ENGLAND...
WITH ZONAL FLOW IN ITS WAKE. ANOTHER TROUGH WAS DIGGING SOUTHWARD
ALONG THE PACIFIC COAST. THE LATEST REGIONAL SURFACE ANALYSIS PLACED
THE COLD FRONT FROM THE CENTRAL CAROLINAS THROUGH CENTRAL GA...
EASTERN FL PANHANDLE AND INTO THE CENTRAL GULF OF MEXICO. MOST OF
THE SHOWERS DETECTED EARLIER OVER THE AREA HAVE DISSIPATED. WINDS
SHIFTED FROM SOUTHWEST TO NORTHWEST...AND DEW POINTS FELL FROM THE
60S TO THE 30S AND 40S BEHIND THE FRONT. OVER THE MARINE
AREA...SOUTHWEST WINDS OF 10-15 KT AND 3-5 FT SEAS PREVAILED. ALONG
THE PANHANDLE COAST...OFFSHORE WINDS AND DECREASING SWELL WILL LOWER
THE SURF BEHIND THE FRONT.
&&
.SHORT TERM (TODAY-SATURDAY NIGHT)...00Z MODELS IN GENERAL AGREEMENT
THAT THE FAST ZONAL FLOW ALOFT WITH EMBEDDED SHORT WAVES WILL
PERSIST ACROSS THE SRN CONUS THROUGH THE PERIOD. AS IS MOST OFTEN
THE CASE...BOTH TIMING AND INTENSITY OF THESE SHORT WAVES ARE
DIFFICULT TO FORECAST. THE SURFACE COLD FRONT WILL EXIT OUR SERN
ZONES THIS MORNING...THEN STALL OVER CENTRAL FL LATER TODAY AS IT
ENCOUNTERS A RIDGE TO THE SOUTH. SURFACE HIGH PRESSURE WILL MOVE
QUICKLY ACROSS THE SOUTHEAST TODAY...ENSURING A MOSTLY SUNNY AND
WARM DAY. THE FRONT WILL BEGIN TO RETURN SLOWLY NORTHWARD AS A WARM
FRONT TONIGHT...WITH OVERRUNNING RAIN/ELEVATED THUNDER ENTERING THE
FL PANHANDLE ZONES AROUND SUNRISE FRIDAY. THIS FRONT WILL LIFT
ACROSS THE CWA FRIDAY AND FRIDAY NIGHT...FOLLOWED BY THE COLD FRONT
SATURDAY AND SATURDAY NIGHT. POPS WILL BE IN THE LIKELY CATEGORY
WESTERN ZONES ON FRIDAY...AND ALL BUT THE SOUTHEAST BIG BEND FRIDAY
NIGHT AND SATURDAY. SOME STRONG STORMS CANNOT BE RULED OUT IN THE
WARM SECTOR AHEAD OF THE COLD FRONT. WHILE SURFACE BASED INSTABILITY
LOOKS MARGINAL AT THIS TIME...THERE IS THE POTENTIAL FOR A FEW
ELEVATED SEVERE STORMS PRODUCING LARGE HAIL. WILL HIGHLIGHT THIS
POSSIBILITY IN THE MORNING HWO...AND LATER SHIFTS WILL NEED TO
MONITOR TRENDS.
.LONG TERM (SUNDAY-THURSDAY)...GUIDANCE HAS COME INTO BETTER
AGREEMENT COMPARED TO 24 HOURS AGO...WITH THE GFS TRENDING TOWARDS
THE MORE CONSISTENT ECMWF. OVERALL...FAST ZONAL FLOW WILL CONTINUE
THROUGH MUCH OF THE EXTENDED PERIOD WITH EMBEDDED SHORT WAVES
PROVIDING SPELLS OF SHOWERS AND THUNDERSTORMS. THE TIMING AND
INTENSITY OF SYSTEMS WITHIN THIS FAST FLOW ARE HARD TO PIN DOWN WITH
GUIDANCE A BIT OF A MOVING TARGET. AT THIS TIME...IT APPEARS THE
SHORT WAVE WILL MOVE NORTH OF THE AREA SUNDAY AND AFTER ONE MORE
ROUND OF SHOWERS AND THUNDERSTORMS...PUSH THE PERSISTENT FRONTAL
BOUNDARY SOUTH OF THE REGION FOR MONDAY AND TUESDAY. BY LATE TUESDAY
AND WEDNESDAY...THE NEXT SIGNIFICANT SHORT WAVE IN THE PATTERN
BEGINS TO MOVE OUT OF THE PLAINS STATES...PUSHING A COLD FRONT AND
POSSIBLE LOW PRESSURE CENTER INTO THE REGION. FOR THE FORECAST
GRIDS...WILL TAPER OFF THE POPS SUNDAY EVENING WITH DRY WEATHER FOR
MONDAY AND TUESDAY. POPS WILL ONCE AGAIN RAMP UP FOR TUESDAY NIGHT
AND WEDNESDAY...BUT WILL NOT GO TOO CRAZY GIVEN THE SIGNIFICANT
UNCERTAINTY WITH THE TIMING.
AS FOR TEMPERATURES...ZONAL FLOW WILL LEAD TO SOMETHING WE HAVENT
SEEN MUCH THIS WINTER...TEMPERATURES NEAR NORMAL.
&&
.MARINE...A COLD FRONT WILL EXIT THE MARINE AREA TODAY AND STALL
SOUTH OF THE WATERS TONIGHT. WINDS WILL SHIFT OFFSHORE AND
DIMINISH...ALONG WITH SUBSIDING SEAS AFTER THE FRONTAL PASSAGE. THE
FRONT WILL LIFT NORTHWARD AS A WARM FRONT FRIDAY AS A RIDGE BUILDS
FROM SOUTH TO NORTH OVER THE NORTHEAST GULF. THIS RIDGE WILL BE
SHUNTED SOUTHWARD LATE FRIDAY AS ANOTHER COLD FRONTAL CROSSES THE
WATERS SATURDAY AND SATURDAY NIGHT...WHICH WILL RAISE WINDS AND SEAS
TO EXERCISE CAUTION LEVELS.
&&
.AVIATION...LOW CLOUDS ASSOCIATED WITH THE COLD FRONT WILL SLOWLY
MOVE SOUTHEAST OVERNIGHT...WITH TERMINALS CLEARING TO VFR FROM WEST
TO EAST. KDHN HAS ALREADY CLEARED WITH KPFN AND KABY NEXT. KTLH AND
KVLD WILL LIKELY NOT REACH VFR UNTIL AROUND SUNRISE OR A LITTLE
LATER. FOR THE REMAINDER OF THE FORECAST PERIOD...ALL TERMINALS WILL
BE VFR.
&&
.FIRE WEATHER...DRIER AIR FILTERS INTO THE REGION TODAY BEHIND THE
COLD FRONT. WITH NOT MUCH IN THE WAY OF COOLER AIR...TEMPERATURES
WILL RISE INTO THE MID 70S THIS AFTERNOON...RESULTING IN AROUND 4
HOURS OF SUB-35 PERCENT RH ACROSS INLAND NRN FL. THEREFORE...WILL
ISSUE A RED FLAG WARNING FOR TODAY FOR ALL BUT ERN BIG BEND. BY
FRIDAY...MOISTURE WILL RAPIDLY RETURN TO THE REGION...PREVENTING RED
FLAG CONDITIONS THROUGH THE UPCOMING WEEKEND.
&&
.HYDROLOGY...WHILE THE FRIDAY-SATURDAY WEATHER SYSTEM WILL PRODUCE
MORE RAINFALL THAN WEDNESDAYS COLD FRONT...IT SHOULD NOT PRODUCE
SIGNIFICANT HYDROLOGIC IMPACTS DUE TO THE ANTECEDENT DRY CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 76 45 70 57 72 / 0 10 50 60 60
PANAMA CITY 73 52 69 60 72 / 0 10 60 50 60
DOTHAN 74 43 68 58 70 / 0 10 60 70 60
ALBANY 74 41 71 55 70 / 0 10 40 70 60
VALDOSTA 76 44 72 57 72 / 0 10 30 60 60
CROSS CITY 77 48 75 57 74 / 0 10 30 40 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/
THIS AFTERNOON FOR THE FOLLOWING ZONES: BAY...CALHOUN...
COASTAL WALTON...FRANKLIN...GADSDEN...GULF...HOLMES...
INLAND WALTON...JACKSON...JEFFERSON...LEON...LIBERTY...
MADISON...WAKULLA...WASHINGTON.
GM...NONE.
&&
JAMSKI/CAMPHazardous weather outlook, Feb 11, 4:01 AM CST, 23 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 500 AM EST WED 11 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-121100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 500 AM EST WED FEB 11 2009 /400 AM CST WED FEB 11 2009/ ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM EST /9 AM CST/ THIS MORNING TO 7 PM EST /6 PM CST/ THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM CST THIS MORNING UNTIL 6 AM CST THURSDAY MORNING FOR THE BEACHES OF WALTON AND BAY COUNTIES... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY FOR THE WATERS FROM APALACHICOLA TO DESTIN OUT 60 NAUTICAL MILES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT GULF COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL MOVE EAST ACROSS THE REGION TODAY AND TONIGHT...PRECEDED BY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. STRONG WINDS ALOFT MAY LEAD TO A FEW STRONG THUNDERSTORMS OVER THE EASTERN FLORIDA PANHANDLE AND SOUTHEAST ALABAMA THIS AFTERNOON. A TIGHT PRESSURE GRADIENT WILL CREATE STRONG SOUTHERLY WINDS WHICH WILL CREATE HAZARDOUS CONDITIONS FOR BOATERS ON AREA LAKES AND THE PANHANDLE COASTAL WATERS. INCREASING ONSHORE SWELL COMBINED WITH THE WINDS WILL GENERATE HIGH SURF...DANGEROUS RIP CURRENTS AND POSSIBLE BEACH EROSION ALONG THE PANHANDLE COAST TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... DRIER AIR BEHIND A COLD FRONT THURSDAY WILL BE SHORT-LIVED AS ANOTHER WEATHER SYSTEM BRINGS SHOWERS AND ISOLATED THUNDERSTORMS TO THE REGION FRIDAY AND SATURDAY. PRESENT INDICATIONS ARE THAT A FRONT WILL STALL NEARBY...KEEPING SLIGHT CHANCES FOR RAIN SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. JAMSKI
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 2:24 PM CST | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 7 more | 27 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.